How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 56557
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now

Hello. Im 68, female, no history of heart problems. I have

Resolved Question:

Hello. I'm 68, female, no history of heart problems. I have asthma (well-managed). I am currently gradually coming off Citalpram. Mailing now because last night and today I have noticed many skipped beats in my pulse; yesterday evening aware that heart beating sensation was slightly different (ie a feeling of 'activity' in my heart area but no pain) - so checked pulse, and that's how I discovered the skipped beats. It seems worse (or I notice it more) when I'm lying down.
Am mailing now wanting to know whether this is likely to be a dangerous symptom or not.
Many thanks.
Submitted: 3 years ago.
Category: Cardiology
Expert:  Dr. Phil, MD replied 3 years ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Thanks for this question

What dose of citalopram?
Customer: replied 3 years ago.

I've been on 20mg (or is it mcg?) for some time, having come down from 40. For the last ten days or so I've been alternating 20mg with 10mg on alternate days, in the mornings.


I had a hiccup a couple of days ago when I unusually forgot my usual morning dose (along with levothyroxine 125mg which I have daily). That evening I remembered, so took a 10mg dose; and then 10mg the following morning. Back on track since then.

Expert:  Dr. Phil, MD replied 3 years ago.
Thanks Clare.

citalopram is associated with heart arrhythmias

I recommend you see a doctor and get an EKG right away

also get your thyroid checked to make sure its not off

here is an article about citalopram

http://www.sciencedaily.com/releases/2013/01/130129190237.htm
Customer: replied 3 years ago.


Thankyou so far. What does 'See a doctor ...etc' mean - Is this urgent? I am teaching a workshop this evening for which everything is prepared. I can see a GP tomorrow; I just need to understand whether I'm likely to fall down in a heap before tomorrow. (I realise you don't know me. I've taken citalopram for a couple of years with no heart arrhythmias.)

Expert:  Dr. Phil, MD replied 3 years ago.
Yes, it is urgent and you should see a doctor right away

If the symptoms go away you can wait til tomorrow.

I don't think you will fall down in a heap but I am concerned
Dr. Phil, MD and other Cardiology Specialists are ready to help you
Customer: replied 3 years ago.

What you said was helpful.


However I have two criticisms: one, that it's not clear at all from the original home page that payment will be required, not to mention a hard sell to sign up for further stuff; and two, that the whole service seemed very slow. I had a window up for ages which said something like 'You can expect your reply in 11 seconds' !!


I think it actually would have been much more helpful if I had dialled 111.